Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 20, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 26, 2017, 10:32 PM CDT for Webb County, Texas. It was in force for 118 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2017, 10:32 PM CDT (03:32 UTC)
- Expired
- Sep 27, 2017, 12:30 AM CDT
- In force
- 118 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 198 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 11:00 PM CDT | FLASH FLOOD | Laredo, TX | SEVERAL WATER RESCUES OF INDIVIDUALS TRYING TO DRIVE THROUGH LOW WATER CROSSINGS. MOST ON S SIDE OF TOWN BUT A FEW ON NW SIDE AND IN CENTER OF TOWN. FLOODING NEAR LAREDO COMMUNITY COLLEGE. |
| Sep 26, 11:28 PM CDT | FLASH FLOOD | Rio Bravo, TX | SEVERAL ROADS FLOODED IN RIO BRAVO INCLUDING SOME HOUSING DIVISIONS BECOMING FLOODED |
| Sep 26, 11:30 PM CDT | FLASH FLOOD | 4 E United South High S, TX | HIGHWAY 359 WAS FLOODED NEAR LOS ALTOS AND SAN CARLOS SUBDIVISIONS |
| Sep 27, 12:00 AM CDT | HEAVY RAIN 5.3 | 2 Nnw Laredo, TX | CO OP OBSERVER REPORT FOR 24 HR PERIOD. MOST RAINFALL IN A DAY AT OBSERVER LOCATION SINCE 6.65 INCHES FELL ON JULY 8 1981. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1693 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
624
WGUS54 KCRP 270332
FFWCRP
TXC479-270530-
/O.NEW.KCRP.FF.W.0020.170927T0332Z-170927T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
1032 PM CDT TUE SEP 26 2017
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
South central Webb County in south central Texas...
* Until 1230 AM CDT
* At 1031 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Three to four inches of rain
have already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Laredo, Rio Bravo, El Cenizo, Laredo International Airport, St
Augustine High School South Laredo, Doctors Hospital Of Laredo,
Laredo Community College, Laredo Country Club, United South High
School and Texas A&M International University.
Additional rainfall amounts of 2 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2730 9949 2731 9950 2730 9953 2732 9954
2734 9951 2741 9949 2745 9950 2749 9948
2750 9950 2750 9953 2757 9951 2760 9953
2760 9959 2765 9933 2730 9931 2729 9935
2732 9937 2729 9942 2728 9949
$$
PZ2 follow-up statements
142
WGUS74 KCRP 270423
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
1123 PM CDT TUE SEP 26 2017
TXC479-270530-
/O.CON.KCRP.FF.W.0020.000000T0000Z-170927T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webb TX-
1123 PM CDT TUE SEP 26 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
SOUTH CENTRAL WEBB COUNTY...
At 1121 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain over the warned area. Up to three
inches of rain have already fallen across the far south side of
Laredo.
Some locations that will experience flooding include...
Laredo, Rio Bravo, El Cenizo, Laredo International Airport, St
Augustine High School South Laredo, Doctors Hospital Of Laredo,
Laredo Community College, Laredo Country Club, United South High
School and Texas A&M International University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 2730 9949 2731 9950 2730 9953 2732 9954
2734 9951 2741 9949 2745 9950 2749 9948
2750 9950 2750 9953 2757 9951 2760 9953
2760 9959 2765 9933 2730 9931 2729 9935
2732 9937 2729 9942 2728 9949
$$
HART660
WGUS74 KCRP 270526
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
1226 AM CDT WED SEP 27 2017
TXC479-270535-
/O.EXP.KCRP.FF.W.0020.000000T0000Z-170927T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webb TX-
1226 AM CDT WED SEP 27 2017
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL WEBB COUNTY WILL EXPIRE
AT 1230 AM CDT...
The heavier rains have ended with only light to moderate rainfall
persisting. Flood waters should begin to recede soon and additional
flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 2730 9949 2731 9950 2730 9953 2732 9954
2734 9951 2741 9949 2745 9950 2749 9948
2750 9950 2750 9953 2757 9951 2760 9953
2760 9959 2765 9933 2730 9931 2729 9935
2732 9937 2729 9942 2728 9949
$$
HARTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 6:16 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Sep 26, 6:16 PM CDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
616 PM CDT Tue Sep 26 2017
.DISCUSSION...
Updated for 00Z aviation discussion.
&&
.AVIATION...
Complicated situation in aviation forecast with convection
continue all across South Texas. Trying to forecast for
trends...but in the end can't rule out a light shower or sprinkle
at any location any time during the period. LRD will see the most
activity with SH or TS in the forecast throughout the period. ALI
should see a break from during the overnight and again late
morning/early afternoon tomorrow, but difficult to really pinpoint
exact timing. CRP and VCT should only see isolated to at times
scattered activity, and could be mainly dry by the latter part of
Wednesday afternoon...but again...can't rule out an isolated
shower. Within convection, gusty winds and reduced visbys are
possible. Otherwise, expect a mainly light to moderate wind with a
VFR to MVFR cig.
&&
.PREVIOUS DISCUSSION... /Issued 340 PM CDT Tue Sep 26 2017/
SHORT TERM (Tonight through Wednesday night)...
Heavy showers and isolated thunderstorms are currently impacting
portions of South Texas this afternoon, as convection continues to
fire up along the Brush Country. The combination of high deep
layer moisture from both the Pacific and the Gulf of Mexico, and
instability provided by boundary interactions and an upper level
shortwave have setup the scenario for a heavy rainfall event
across the area. A Flash Flood Watch remains in effect through
Wednesday afternoon for Webb and La Salle counties. The FFA might
need to be expanded farther east with more activity expected
tomorrow. However, at this time confidence is low, so we withheld
any expansion. So far the radar estimates almost 9 inches of
rainfall have fallen over northern Webb county since the event
began yesterday afternoon. Convection is expected to linger over
night across the west. Over the eastern areas a lull in the
rainfall is expected tonight, but will ramp up again tomorrow
morning. Another round of showers and thunderstorms is expected
for tomorrow Wednesday across the area. Plenty of moisture will
still be available tomorrow with PWAT values in the 2.0-2.4 range.
Temperatures for tomorrow will be very similar to what we had
today, in the upper 80s to lower 90s across the area.
LONG TERM (Thursday through Tuesday)...
Mid level high pressure is progged to shift westward across S TX Thu
through Fri. This will bring a drier mid level across the CWA,
however models show a short wave moving northward along the western
periphery of the high pressure. Abundant moisture with 2+inch PWAT's
will remain along the Brush country and Rio Grande Plains. At the
sfc, an inverted trough is progged to develop along the Rio Grande.
The combination of these features will maintain a chc of convection
across the western CWA through Fri. Currently have 50 pops across
the Rio Grande Plains with pops lowering to a slight chc across the
central and eastern CWA where the mid level dry air intrusion will
be more prevalent. Given that PWATs will still be near 2 inches
farther east, did not want to go without a mention of at least a
slight chc. Models prog a weak cold front to push southward late Fri
with a faster movement along the Rio Grande, while being slowed down
closer to the coast, likely due to the sea breeze. By Sat the front
is progged to be through the entire area with pops decreasing from
north to south. Behind the front,drier conditions are expected but
not much CAA. Lower temps will be more noticeable at night through
the weekend. Onshore flow returns by late Sun with increasing
moisture and possible rain chcs.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 77 89 77 91 74 / 40 50 30 30 20
Victoria 74 88 73 89 72 / 20 50 20 30 20
Laredo 76 90 75 89 73 / 60 80 70 50 50
Alice 76 90 75 92 72 / 40 60 40 30 20
Rockport 78 88 78 90 76 / 30 40 20 20 20
Cotulla 75 89 73 90 72 / 80 80 60 40 40
Kingsville 77 91 76 92 73 / 30 60 40 30 20
Navy Corpus 79 88 79 90 78 / 30 40 30 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Wednesday evening For the following
zones: La Salle...Webb.
GM...None.
&&
PZ/83...AVIATIONHazardous weather outlook, Sep 26, 5:17 AM CDT, 17 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 517 AM CDT Tue Sep 26 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-271030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 517 AM CDT Tue Sep 26 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will be possible across South Texas today into tonight. Thunderstorms capable of producing locally heavy rainfall will be over the Brush Country. A Flash Flood Watch is in effect for Webb and La Salle Counties today through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to widespread showers and thunderstorms will be possible Wednesday through Wednesday night. A moderate to at times heavy rainfall threat could materialize over the Rio Grande Plains, and a Flash Flood Watch is in effect for Webb and La Salle counties through Wednesday evening. Additional isolated to scattered thunderstorms will be possible Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. TMT/LB
In the hours before
Special weather statement, Sep 26, 5:19 PM CDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
519 PM CDT TUE SEP 26 2017
TXZ239-240-262300-
Webb-Duval-
519 PM CDT TUE SEP 26 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN DUVAL AND
NORTHEASTERN WEBB COUNTIES...
At 518 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 15 miles northeast of Oilton to near San
Diego. Movement was north at 15 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Freer, Seven Sisters and Rosita.
LAT...LON 2804 9907 2805 9905 2805 9829 2771 9827
2759 9892
TIME...MOT...LOC 2218Z 163DEG 15KT 2767 9886 2777 9828
PZSpecial weather statement, Sep 26, 5:58 PM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
558 PM CDT TUE SEP 26 2017
TXZ229-230-239-240-262345-
McMullen-Webb-Duval-La Salle-
558 PM CDT TUE SEP 26 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN DUVAL...
NORTHEASTERN WEBB...SOUTHERN LA SALLE AND SOUTHWESTERN MCMULLEN
COUNTIES...
At 557 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles east of Seven Sisters to 13 miles
south of Fort Ewell Site. Movement was northwest at 40 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Cotulla, Fort Ewell Site, Loma Alta, Seven Sisters, Artesia Wells and
Fowlerton.
LAT...LON 2845 9867 2794 9827 2788 9911 2828 9940
2843 9939
TIME...MOT...LOC 2257Z 139DEG 37KT 2799 9841 2795 9909
PZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:11 PM CDT | Areal Flood Advisory | CRP | McMullen | 3 hr |
| Sep 26, 10:11 PM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| Sep 27, 2:00 AM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 3 hr |
| Sep 27, 9:33 AM CDT | River Flood Warning | CRP | La Salle | 5 days |
| Sep 27, 2:17 PM CDT | Flash Flood Warning | CRP | Webb | 118 min |
| Sep 27, 4:12 PM CDT | Areal Flood Advisory | CRP | Duval, McMullen | 3 hr |
| Sep 27, 5:46 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Sep 27, 6:41 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Sep 27, 6:52 PM CDT | Flash Flood Warning | CRP | Duval, Jim Wells, Live Oak | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.